Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 52, NWS Pueblo, CO

May 31, 2025El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2025, 5:13 PM MDT for El Paso County, Teller County, Colorado. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2025, 5:13 PM MDT (23:13 UTC)
Expired
May 31, 2025, 5:34 PM MDT
In force
21 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties El Paso County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:24 PM MDTHAIL 0.754 Wsw Divide, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 450 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2025-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2025-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1868 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

126 
WUUS55 KPUB 312313
SVRPUB
COC041-119-010000-
/O.NEW.KPUB.SV.W.0052.250531T2313Z-250601T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
513 PM MDT Sat May 31 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Central Teller County in central Colorado...
  West central El Paso County in east central Colorado...

* Until 600 PM MDT.

* At 513 PM MDT, a severe thunderstorm was located over Divide, or 18
  miles northwest of Colorado Springs, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Woodland Park, Divide, Pikes Peak, Manitou Springs, Crystola,
  Chipita Park, Green Mountain Falls, Cascade, and Colorado Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 3897 10527 3906 10508 3886 10487 3874 10515
TIME...MOT...LOC 2313Z 331DEG 18KT 3895 10514 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KT
2 follow-up statements
084 
WWUS55 KPUB 312328
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
528 PM MDT Sat May 31 2025

COC041-119-010000-
/O.CON.KPUB.SV.W.0052.000000T0000Z-250601T0000Z/
Teller CO-El Paso CO-
528 PM MDT Sat May 31 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES...

At 527 PM MDT, a severe thunderstorm was located near Divide, or 15
miles west of Colorado Springs, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pikes Peak, Manitou Springs, Crystola, Chipita Park, Green Mountain 
Falls, and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3893 10520 3903 10505 3886 10487 3876 10510
TIME...MOT...LOC 2327Z 328DEG 18KT 3891 10510 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KT
780 
WWUS55 KPUB 312334
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
534 PM MDT Sat May 31 2025

COC041-119-312344-
/O.CAN.KPUB.SV.W.0052.000000T0000Z-250601T0000Z/
Teller CO-El Paso CO-
534 PM MDT Sat May 31 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TELLER AND WEST
CENTRAL EL PASO COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, heavy rain is
still possible with this thunderstorm.

&&

LAT...LON 3893 10520 3903 10505 3886 10487 3876 10510
TIME...MOT...LOC 2332Z 331DEG 18KT 3888 10508 

$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:40 PM MDT, 2 hours 33 minutes earlier. Its key messages:

  • Scattered thunderstorms this evening, a few strong storms along the I-25 corridor.
  • Forecast repeats on Sunday, with afternoon/evening thunderstorms expected, and few strong storms again possible.
  • Cooler and wetter weather pattern on track for next week, with daily chances for showers/thunderstorms and temperatures much below seasonal averages Tuesday and Wednesday.
Area forecast discussion, May 31, 2:40 PM MDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
240 PM MDT Sat May 31 2025

.KEY MESSAGES...

- Scattered thunderstorms this evening, a few strong storms along
  the I-25 corridor.

- Forecast repeats on Sunday, with afternoon/evening
  thunderstorms expected, and few strong storms again possible.

- Cooler and wetter weather pattern on track for next week,
  with daily chances for showers/thunderstorms and temperatures
  much below seasonal averages Tuesday and Wednesday.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 141 PM MDT Sat May 31 2025

Another late start for convection this afternoon, with just
isolated activity on radar as of 2 pm. Expect storms to expand
and strengthen over the mountains through the remainder of the
afternoon, then push eastward across the I-25 corridor starting
5-6 pm. CAPE around 1000 J/KG and 0-6km shear of 25 kts suggest
a couple strong/low end severe storms possible, especially
along I-25 this evening. Storms move onto the plains and
dissipate this by late evening, persisting the longest over Las
Animas/Baca Counties. On Sunday, upper ridge builds slightly
across CO, but overall, weather pattern remains the same, with
moisture/instability lingering and another round of
afternoon/evening thunderstorms expected. Again, maybe a
strong/brief severe storm possible along I-25 toward evening.
Temps will remain warm, with maxes drifting upward a degf or two
with building heights.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 141 PM MDT Sat May 31 2025

Active weather week begins Monday, with old swrn U.S. upper low
finally booted northeastward into CO during the day as new
trough drops south along the Pacific Coast. With dynamic lift
strengthening across the area, expect shower and thunderstorm
coverage to increase, especially over the mountains along the
Continental Divide. Scattered to numerous showers/storms are
also expected across most interior valleys, while convection
on the plains looks more isolated, as low/mid level flow takes
on a more w-sw downslope component in the afternoon. Could be a
risk of a severe storm over the far eastern plains along the
weak surface trough/dryline, though low level moisture
convergence looks rather weak, and most model solutions keep
stronger storms well east in KS. Surface cold front then races
south through the area Monday night, with post-frontal upslope
and dynamic lift generating showers/thunderstorms through the
night into Tuesday morning, especially along the I-25 corridor
and across the eastern plains. In general, most model data has
trended wetter across the area Monday night, as upper low
appears to be slightly slower/stronger as it ejects across the
region. Showers/isolated thunderstorms linger Tue/Tue evening,
though air mass looks very cool and stable from the eastern
mountains across the plains, which may limit convection.

Slightly warmer Wed with afternoon/evening showers/storms,
though again cool temps may limit convective strength,
especially on the plains. Upper trough lingers over the western
U.S. into next weekend, and with moisture not going anywhere,
expect afternoon/evening convection to persist through the
period. Temps will gradually warm back toward seasonal averages
by the weekend, though no extreme heat is expected.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 141 PM MDT Sat May 31 2025

Will continue to carry a prob30 at all taf sites from late this
afternoon into the evening, as convection initially forms over
the mountains, then moves southeast across lower elevations
22z-03z. Gusty outflow winds (35 kts plus) the main risk with
any storms, though a few of the stronger cells may produce
enough heavy rain and small hail to create MVFR/IFR cigs/vis
for a short period. Convection shifts into NM 03z-05z, with
clearing skies and light winds overnight into Sunday morning.
Forecast repeats on Sunday, with afternoon/evening thunderstorms
again possible.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...PETERSEN
LONG TERM...PETERSEN
AVIATION...PETERSEN
Hazardous weather outlook, May 31, 11:35 AM MDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1135 AM MDT Sat May 31 2025

COZ058>089-093>099-011745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1135 AM MDT Sat May 31 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms are forecast to develop this afternoon,
initially over the mountains, then spread southeast from the
eastern mountains onto southeast plains during the evening. A
couple of storms could become strong as they move through the I-25
corridor, especially late this afternoon and early this evening.
These stronger storms could produce nickel size hail and wind
gusts to 55 mph, along with lightning and locally heavy rainfall.
Shower and thunderstorm activity will end by around midnight as
storms move southeast into New Mexico

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Daily rain showers and thunderstorms are still expected over the
next several days. Showers and storms will be greatest in coverage
along the higher terrain Sunday, and expand in coverage Monday
through Friday. Greatest hazards from any thunderstorms are expected
to be small hail, gusty outflow winds, heavy rainfall, and
lightning.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

10/SIMCOE

In the hours before

Special weather statement, May 31, 2:24 PM MDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
224 PM MDT Sat May 31 2025

COZ081-082-312100-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
224 PM MDT Sat May 31 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TELLER AND WEST CENTRAL
EL PASO COUNTIES THROUGH 300 PM MDT...

At 224 PM MDT, Doppler radar was tracking a strong thunderstorm near
Divide, or 21 miles west of Colorado Springs, moving southeast at 15
mph.

HAZARD...Wind gusts up to 50 mph and pea to half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pikes Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3887 10530 3897 10522 3886 10499 3873 10512
TIME...MOT...LOC 2024Z 305DEG 14KT 3889 10521

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KT
Special weather statement, May 31, 3:11 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
311 PM MDT Sat May 31 2025

COZ081-082-312145-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
311 PM MDT Sat May 31 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER AND WESTERN
EL PASO COUNTIES THROUGH 345 PM MDT...

At 310 PM MDT, Doppler radar was tracking a strong thunderstorm near
Victor, or 14 miles west of Colorado Springs, moving southeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southern slopes of Pikes Peak east of Cripple Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3875 10517 3883 10511 3877 10494 3866 10494
      3866 10500
TIME...MOT...LOC 2110Z 308DEG 16KT 3877 10508

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KT
Special weather statement, May 31, 4:29 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
429 PM MDT Sat May 31 2025

COZ074-088-312300-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
429 PM MDT Sat May 31 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 500 PM MDT...

At 429 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gulnare, or 18 miles west of Trinidad, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Segundo and Boncarbo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3725 10495 3736 10485 3725 10457 3707 10474
TIME...MOT...LOC 2229Z 306DEG 11KT 3726 10482

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KT
Special weather statement, May 31, 4:39 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
439 PM MDT Sat May 31 2025

COZ081-082-085-312315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
439 PM MDT Sat May 31 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TELLER AND WEST CENTRAL
EL PASO COUNTIES THROUGH 515 PM MDT...

At 439 PM MDT, Doppler radar was tracking a strong thunderstorm near
Green Mountain Falls, or 15 miles northwest of Colorado Springs,
moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Divide, Pikes Peak, Crystola, Chipita Park, Green Mountain Falls,
Cascade, and Woodland Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3892 10519 3900 10511 3894 10490 3879 10501
TIME...MOT...LOC 2239Z 296DEG 11KT 3893 10508

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KT
Special weather statement, May 31, 4:48 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
448 PM MDT Sat May 31 2025

COZ081-312330-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
448 PM MDT Sat May 31 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TELLER COUNTY
THROUGH 530 PM MDT...

At 448 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Cheesman Reservoir, or 34 miles northwest of
Colorado Springs, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Florissant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3913 10519 3898 10509 3890 10533 3913 10533
TIME...MOT...LOC 2248Z 331DEG 20KT 3912 10535

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:08 PM MDTSpecial Weather StatementPUBFremont37 min
May 30, 6:22 PM MDTSpecial Weather StatementPUBEl Paso38 min
May 30, 6:37 PM MDTSpecial Weather StatementPUBEl Paso38 min
May 30, 6:54 PM MDTSpecial Weather StatementPUBFremont51 min
May 30, 7:01 PM MDTSpecial Weather StatementPUBPueblo44 min
May 31, 2:24 PM MDTSpecial Weather StatementPUBTeller36 min
May 31, 3:11 PM MDTSpecial Weather StatementPUBTeller34 min
May 31, 4:29 PM MDTSpecial Weather StatementPUBHuerfano31 min
May 31, 4:39 PM MDTSpecial Weather StatementPUBTeller36 min
May 31, 4:48 PM MDTSpecial Weather StatementPUBTeller42 min
May 31, 5:19 PM MDTSpecial Weather StatementPUBCuster41 min
May 31, 5:31 PM MDTSpecial Weather StatementPUBEl Paso44 min
May 31, 5:58 PM MDTSpecial Weather StatementPUBEl Paso47 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.